MAUDE Adverse Event Report: TOTAL JOINT ORTHOPEDICS, INC. KLASSIC BIPOLAR FEMORAL HEAD

TOTAL JOINT ORTHOPEDICS, INC. KLASSIC BIPOLAR FEMORAL HEAD
Model Number 3200.28.350
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Codes Pain (1994); Toxicity (2333)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This issue is due to improper use of the klassic bipolar femoral head and klassic offset femoral stem by mating them with implants from stryker mdm x3 system, against the provided instructions for use of both systems.Use of these implants with the stryker implants is against supplied instructions and intended use and the design was not intended for such use.The rep has confirmed that the devices will not be recovered for further investigation.Without return of the implants physical investigation of the parts cannot be completed any further.Total joint orthopedics is submitting this as a voluntary report as our implants were used off label.
 
Event or Problem Description
Patient had pain starting 6 months ago.Originally diagnosed as psoas impingement and gave patient an injection.Injection didn't help so labs were done.Labs showed no infection and slightly elevated cobalt chromium levels at 7.Went to 12 lat month and cobalt chromium levels had almost doubled in a few months.Ct and mri were pretty normal.Revision surgery was done.Femoral stem showed damage below the taper.

Brand Name
KLASSIC BIPOLAR FEMORAL HEAD
Common Device Name
FEMORAL HEAD
Manufacturer (Section D)
TOTAL JOINT ORTHOPEDICS, INC.
1567 stratford ave
salt lake city UT 84106
MDR Report Key10733739
Report Number3008544874-2020-00001
Device Sequence Number16586336
Product Code KWY
UDI-Device Identifier00814703012181
UDI-Public00814703012181
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K143113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2020
Device Model Number3200.28.350
Device Catalogue Number3200.28.350
Device Lot Number197197
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KLASSIC OFFSET FEMORAL STEM 3103.04.000 TJ-4911141; MDM LINER 626-00-42E 52740704; RESTORATION ADM/MDM X3 INSERT FOR ADM/MDM; TRITANIUM HEMISPHERICAL CLUSTER HOLE SHELL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR